Arkansas, 2014

Wildfire in Arkansas, February 14, 2014

February 14, 2014 · NWS TSA · 1 event in 1 county or zone

Dry and breezy conditions contributed to the spread of a wildfire that burned about 40 acres near Alma in Crawford County. The fire damaged a mobile home.

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Dry and breezy conditions contributed to the spread of a wildfire that burned about 40 acres near Alma in Crawford County. The fire damaged a mobile home.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 14, 11:23 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 14, 11:23 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1123 AM CST FRI FEB 14 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES FOR THE
ENTIRE 24 HOUR FORECAST PERIOD. GUSTY NORTHERLY WINDS WILL AFFECT
ALL SITES THIS AFTERNOON... EASING AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 1111 AM CST FRI FEB 14 2014/

..UPDATE...

DISCUSSION...
HAVE RAISED MAXIMUM TEMPERATURES ACROSS THE NORTHERN HALF OF THE
FORECAST AREA FOR THIS AFTERNOON. THE MODELS CONTINUE TO HAVE SNOW ON
THE GROUND ACROSS THIS AREA WHICH HAS PLAYED HAVOC WITH THEIR
TEMPERATURE GUIDANCE THE LAST FEW DAYS. HAVE MADE NO OTHER CHANGES
AT THIS TIME. HOWEVER... THE WARMER TEMPERATURES MAY HAVE
IMPLICATIONS FOR THE FIRE WEATHER FORECAST AND WILL CONTINUE TO
MONITOR WINDS AND RH THIS AFTERNOON. UPDATED PRODUCTS HAVE BEEN
SENT.

PREV DISCUSSION... /ISSUED 528 AM CST FRI FEB 14 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A FEW
LIGHT RAIN SHOWERS MAY AFFECT THE NORTHWEST ARKANSAS TAF SITES
EARLY THIS MORNING. NORTHWEST WINDS WILL BECOME GUSTY LATER THIS
MORNING AND THIS AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT.
THE WINDS WILL DIMINISH QUICKLY AFTER SUNSET THIS EVENING.

PREV DISCUSSION... /ISSUED 306 AM CST FRI FEB 14 2014/

DISCUSSION...
A SWIFT MOVING COLD FRONT WILL MOVE THROUGH THE
REGION TODAY WITH SMALL CHANCES OF RAIN ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. THERE IS
ALSO THE POSSIBILITY OF SOME SPOTTY FREEZING RAIN ACROSS
EXTREME NORTHEAST OKLAHOMA. HOWEVER...NO PROBLEMS ARE
EXPECTED. THE FRONT IS EXPECTED TO BE EAST OF THE AREA
BY EARLY AFTERNOON. GUSTY NORTHWEST WINDS WILL PREVAIL
BEHIND THE FRONT THIS AFTERNOON AND COULD RESULT IN THE RAPID
SPREAD OF ANY WILDFIRES THAT DEVELOP.

ABOVE NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND AND
THROUGH THE NEXT WORKWEEK. A COLD FRONT WILL MOVE THROUGH
THE REGION SUNDAY NIGHT INTO MONDAY MORNING. WILL KEEP THE
FRONTAL PASSAGE DRY FOR NOW.

WILL GO WITH SOME SHOWERS AND A POSSIBLY A THUNDERSTORM OR
TWO WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL BOUNDARY
MOVES INTO THE VICINITY AND STALLS OUT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Feb 14, 12:42 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CST FRI FEB 14 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1242 PM CST FRI FEB 14 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WITH PASSAGE OF A COLD FRONT... NORTHERLY WINDS WILL CONTINUE TO
GUST UP TO 35 OR 40 MPH OVER THE NEXT FEW HOURS. COMBINED WITH TEMPERATURES
WARMING INTO THE 60S THIS AFTERNOON... THIS WILL CREATE A LIMITED
FIRE DANGER ACROSS THE REGION. WINDS WILL EASE SLIGHTLY WITH TIME
AS THE PRESSURE GRADIENT RELAXES... AND SHOULD DIMINISH
SUBSTANTIALLY AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
WINDS WILL BECOME SOUTHERLY AND INCREASE AGAIN SATURDAY... WITH GUSTS
TO AROUND 30 MILES AN HOUR AT TIMES. WARMER THAN NORMAL TEMPERATURES
WILL RESULT IN A CONTINUED LIMITED FIRE DANGER FOR MOST OF THE
NEXT WEEK. A FRONTAL BOUNDARY WILL APPROACH THE AREA LATER NEXT
WEEK RESULTING IN LOW THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Crawford

When
February 14, 1:00 PM CST to 6:00 PM CST
Where
Crawford forecast zone
Property damage
$25,000
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503843.